U.S. doctors online nowAsk doctors free
Clarksdale, MS
A 24-year-old female asked:

can penicillin cause severe abdominal cramping, pain, and gas. is this an allergic reaction?

1 doctor answer3 doctors weighed in
Dr. Pierrette Mimi Poinsett
Pediatrics 38 years experience
Penicillin Allergy: Symptoms in penicillin allergy include rash, hives, swelling of lips and tongue. The symptoms you are describing are non-allergy side effects. Abdominal cramping , pain and gas are not uncommon side effects of taking penicillin and other antibiotics.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

Is there an association between my type 2 diabetes and an allergic reaction to both lantus and levemir (insulin detemir)?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
No: You can have allergic reaction to any medicine, but Lantus and Levemir (insulin detemir) are two different compounds used for the same indication patients with diabetes ave no association with what your question? Is.
A 41-year-old member asked:

How can I measure bouts of diarrhea from irritable bowel syndrome so my doctor knows how bad?

1 doctor answer4 doctors weighed in
Dr. Evan Altman
Psychiatry 19 years experience
Keep a log: One way would be to keep a record of dates and times of the events. This may also help with identifying any patterns, especially if certain foods are being eaten or certain stressors encountered frequently when the bouts are especially bad. By keeping the record you have an accurate log of events and do not have to try to remember which can sometimes be difficult if there are many.
Putnam Valley, NY
A 43-year-old female asked:

I need a knee replacement so my otto gave me painkillers till I go but lately I had a lot of pain so it says take 1to 2 every 4 hrs for pa?

2 doctor answers6 doctors weighed in
Dr. Nolan Segal
A Verified Doctoranswered
A US doctor answeredLearn more
Ice: Try to limit the pain killers. Usually an absolute max is 8/day. It depends on the drug and the strength. Cold packs for 15-20 minutes at a time can help. There are many different meds to try if the 1 you are using is not effective.
Bicknell, IN
A 23-year-old female asked:

Since I was 5 I have had hearing problems. Now i'm 23 can't hardly hear feels like blockage. Ears hurt, and can't sit through fireworks. Please help!?

2 doctor answers3 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Need full evaluation: A person with hearing problems since age 5 years will have had evaluations by her pediatrician or primary care doctor, been referred to an audiologist for complete testing, and been seen by an ENT doctor to find out if there is any correctable disorder causing the hearing problems. If these things have not been done, she should write down her story and take it to her primary care doctor to start.
A member asked:

I have a bad knee I could not walk two weeks ago without a lot of pain my doctor sent me for a X-ray it didn't show anything?

1 doctor answer1 doctor weighed in
Dr. Ish Rawal
Internal Medicine 19 years experience
Cartilage: Xray doesn't show cartilage damage. If knee pain is persistent despite normal x-ray then MRI should be done to explore other possible cause.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.